Alert archive / Massachusetts / Frost Advisories in 2008

Frost Advisory 6, NWS Boston/Norton, MA

October 3, 2008Franklin County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this frost advisory at Oct 3, 2008, 11:38 PM EDT for Franklin County, Massachusetts; Cheshire County, New Hampshire. It took effect at Oct 4, 2008, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 11:38 PM EDT (03:38 UTC)
In effect from
Oct 4, 2008, 4:00 AM EDT
Expired
Oct 4, 2008, 9:00 AM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 136 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 040338
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1138 PM EDT FRI OCT 3 2008

MAZ002-003-NHZ011-041145-
/O.NEW.KBOX.FR.Y.0006.081004T0800Z-081004T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
1138 PM EDT FRI OCT 3 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST IN
SHELTERED LOCATIONS OF FRANKLIN COUNTY MA AND CHESHIRE COUNTY NH.
MINIMUM TEMPERATURES OF 33-36 DEGREES ARE EXPECTED OVERNIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$
1 follow-up statement
000 
WWUS71 KBOX 040734
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
334 AM EDT SAT OCT 4 2008

MAZ002-003-NHZ011-041300-
/O.CON.KBOX.FR.Y.0006.081004T0800Z-081004T1300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
JAFFREY...KEENE
334 AM EDT SAT OCT 4 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST
IN SHELTERED LOCATIONS OF FRANKLIN COUNTY MA AND CHESHIRE COUNTY
NH. MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED EARLY THIS
MORNING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

BELK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 3, 11:36 PM EDT, 2 minutes earlier.

Area forecast discussion, Oct 3, 11:36 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1136 PM EDT FRI OCT 3 2008

.SYNOPSIS...
HIGH PRESSURE WILL PUSH INTO NEW ENGLAND OUT OF CENTRAL
CANADA...BRINGING DRY AND COOLER WEATHER FOR THIS WEEKEND. A WAVE OF
LOW PRESSURE MAY BRING SOME LIGHT RAINFALL AND UNSEASONABLY COOL
WEATHER FOR MONDAY AND MONDAY NIGHT. HIGH PRESSURE WILL RETURN TUES
THROUGH MUCH OF MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WEAK HIGH PRESSURE WILL BUILD IN FROM THE WEST WITH CLEAR SKIES
OVERNIGHT. DECOUPLING WINDS AND MOSTLY CLEAR SKIES WILL BRING SOME
FOG PATCHES...AND SOME PATCHY FROST WILL BE POSSIBLE MAINLY ACROSS
CHESHIRE COUNTY...ALTHOUGH FAIRLY STRONG WNW BOUNDARY LAYER WINDS
WILL CONTINUE TO PROMOTE MIXING OVERNIGHT.

WILL ISSUE A FROST ADVISORY FOR PORTIONS OF NORTHWEST MA AND
CHESHIRE COUNTY NH. DEW POINTS ARE NOW INTO THE LOWER 30S...WHICH
WILL ALLOW FOR MINS OF 33-36F.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
WEAK HIGH PRESSURE BUILDS ACROSS THE AREA SATURDAY AND SATURDAY
NIGHT...WITH DRY AND SEASONABLY COOL CONDITIONS EXPECTED. SOME
DIURNAL SCATTERED TO BROKEN CUMULUS CLOUDS WILL DEVELOP MAINLY HIGHER
TERRAIN LOCATIONS NORTH OF THE MASS PIKE SATURDAY AFTERNOON. THIS DUE
TO STEEPENING LOW LEVEL LAPSE RATES...AN APPROACHING SHORT WAVE AND
VERY COLD TEMPERATURES AT H5 FROM -17 TO -20C.

STAYED CLOSE TO MOS TEMPERATURE GUIDANCE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE LOOKS TO DOMINATE MUCH OF THE EXTENDED PORTION OF THE
FORECAST WHICH SHOULD RESULT IN FAIR WEATHER AND NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES ON AVERAGE. THE MAIN FORECAST CHALLENGE
CONTINUES TO BE CLOUD COVER AND POPS FOR MONDAY THROUGH MONDAY NIGHT
TIMEFRAME AS POSITIVELY TILTED SHORT WAVE AND ATTENDANT SURFACE WAVE
MOVES OVER/NEAR THE REGION. 12Z MODEL DATA HASN/T COME INTO GREAT
AGREEMENT WITH THESE FEATURES...AND THEREFORE THE FORECAST CONFIDENCE
ON POPS IS NOT HIGH...ESPECIALLY FOR MONDAY. THIS WILL DEPEND ON HOW
SUPPRESSED THE WAVE IS...AND THIS WILL DETERMINE THE COVERAGE AND
NORTHWARD EXTENT OF ANY LIGHT RAIN AND CLOUDS ASSOCIATION WITH THE
SYSTEM. CURRENT THINKING IS THAT BEST CHANCE OF A STEADY LIGHT RAIN
WILL REMAIN JUST TO OUR SOUTH LATE SUNDAY NIGHT THROUGH MONDAY IF THE
POTENTIAL IS THERE AT ALL. HOWEVER...CHANCE POPS FOR MAINLY THE
SOUTHERN HALF OF THE CWA ARE WARRANTED AT THIS TIME...ESPECIALLY FOR
MONDAY AFTERNOON BASED ON THE GFS AND GFS ENSEMBLE. THE 12Z ECMWF HAS
COME IN MUCH DRIER THAN THE PREVIOUS TWO RUNS...BUT STILL DOES SPIT
OUT SOME LIGHT PRECIP DURING THE DAY IN THE NORTHEASTERN STATES. IN
ANY EVENT...MONDAY STANDS TO BE CLOUDY WITH ABNORMALLY COOL
TEMPERATURES.

ASIDE FROM THE FORECAST UNCERTAINTY ON MONDAY AND MONDAY NIGHT...MUCH
OF THE REST OF THE LONG TERM PERIOD LOOKS FAIR AND DRY. ANOTHER
SYSTEM MAY ENCROACH MID TO LATE WEEK NEXT WEEK. AT THE BEGINNING OF
THE FORECAST...SUNDAY...FAIR WEATHER LOOKS TO BE THE RULE BUT THERE
COULD BE A FAIR AMOUNT OF CLOUDS AROUND.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
TONIGHT...WEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...WITH SOME
LINGERING GUSTS UP TO 20 KT TOWARD THE COAST. PATCHY FOG AFT 06Z
POSSIBLE ACROSS SOME OF THE SHELTERED INTERIOR VALLEYS SUCH AS KEEN-
KORE.

SATURDAY...VFR. SCT-BKN CU DEVELOPING BY AFTERNOON WITH ANY CEILINGS
AROUND 5000 FT MAINLY NORTHERN TERMINALS.

SATURDAY NIGHT. VFR. PATCHY FOG ACROSS THE SHELTERED INTERIOR VALLEYS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

VFR SUNDAY...POSSIBLE MVFR SOUTH OF MASS PIKE MON AND MON NIGHT. VFR
TUE AND WED.

&&

.MARINE...
HAVE DROPPED THE SMALL CRAFT ADVISORY FOR THE NEAR SHORE BAYS AND
SOUNDS. A SMALL CRAFT ADVISORY CONTINUES ACROSS THE OUTER COASTAL
WATERS DUE TO LINGERING WIND GUSTS UP TO 25 KT AND SEAS UP TO 7 FT.
WINDS AND SEAS WILL CONTINUE TO DIMINISH OVERNIGHT.

SATURDAY AND SATURDAY NIGHT...A FEW WESTERLY WIND GUSTS TO 20 KT NEAR
SHORE SATURDAY AFTERNOON. OTHERWISE WINDS AND SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SMALL CRAFT CONDITIONS POSSIBLE ON ALL WATERS LATE MONDAY THROUGH
TUESDAY IN CAA AS HIGH PRESSURE BUILDS INTO THE AREA. OTHERWISE...
RELATIVELY TRANQUIL CONDITIONS EXPECTED FOR THE REST OF THE PERIOD
AS HIGH PRESSURE GENERALLY DOMINATES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR MAZ002-003.
NH...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR NHZ011.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR ANZ250-254-
     255.

&&

SYNOPSIS...EKSTER
NEAR TERM...BELK
SHORT TERM...STRAUSS
LONG TERM...EKSTER
AVIATION...BELK/EKSTER/STRAUSS
MARINE...BELK/EKSTER/STRAUSS
Hazardous weather outlook, Oct 3, 4:57 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT FRI OCT 3 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-042100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
457 PM EDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-042100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
457 PM EDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Massachusetts, 2008Frost Advisories in New Hampshire, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.